Journal of Inequalities and Applications
Volume 5 (2000), Issue 2, Pages 167-190
Asymptotic behaviour of fixed-order error constants of modified quadrature formulae for Cauchy
principal value integrals
Institut für Angewandte Mathematik, Technische Universität Braunschweig, Pockelsstr. 14, Braunschweig D-38106, Germany
Received 30 March 1999; Revised 10 May 1999
Copyright © 2000 Kai Diethelm and Peter Köhler. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We consider quadrature formulae for Cauchy principal value integrals
The quadrature formulae considered here are so-called modified formulae, which are obtained by first subtracting the singularity, and then applying some standard quadrature formula . The aim of this paper is to determine the asymptotic behaviour of the constants in error estimates of the form for fixed and , where is the quadrature error. This is done for quadrature formulae for which the Peano kernels of fixed order behave in a certain regular way, including, e.g., many interpolatory quadrature formulae as Gauss–Legendre and Clenshaw–Curtis formulae, as well as compound quadrature formulae. It turns out that essentially all the interpolatory formulae behave in a very similar way.